Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Evaluation of a constant associated with a parking problem
HTML articles powered by AMS MathViewer

by M. Lal and P. Gillard PDF
Math. Comp. 28 (1974), 561-564 Request permission


A constant associated with a random space filling problem is computed to 19D. This is achieved by numerically solving an integral-difference equation.
  • Alfréd Rényi, On a one-dimensional problem concerning random space filling, Magyar Tud. Akad. Mat. Kutató Int. Közl. 3 (1958), no. 1-2, 109–127 (Hungarian, with English and Russian summaries). MR 104284
  • A. Dvoretzky and H. Robbins, On the “parking” problem, Magyar Tud. Akad. Mat. Kutató Int. Közl. 9 (1964), 209–225 (English, with Russian summary). MR 173275
  • J. J. A. Beenakker, The Differential-Difference Equation $\alpha xf’(x) + f(x - 1) = 0$, Ph.D. Thesis, Technische Hogeschool, Eindhoven, The Netherlands, 1966.
  • Ilona Palásti, On some random space filling problems, Magyar Tud. Akad. Mat. Kutató Int. Közl. 5 (1960), 353–360 (English, with Russian summary). MR 146947
  • Mohan Lal & Paul Gillard, "Numerical solution of two differential-difference equations on analytic theory of numbers," Conference on Numerical Solution of Differential Equations, Lecture Notes in Math., vol. 109, Springer-Verlag, Berlin and New York, 1969, pp. 179-187.
  • Mathematical methods for digital computers, John Wiley & Sons, Inc., New York-London, 1960. MR 0117906
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D20
  • Retrieve articles in all journals with MSC: 65D20
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Math. Comp. 28 (1974), 561-564
  • MSC: Primary 65D20
  • DOI:
  • MathSciNet review: 0341814